# SDR CA111012002

- Difficulty date: October 7, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Piper PA-44-180
- Aircraft time: 2,763 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 86299007
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHEN COMPLETING AN OUT OF PHASE INSPECTION ON THE ACFT, IT WAS DISCOVERED THAT THE REAR MUFFLER ON THE RT ENGINE HAD SEPARATED INTERNALLY.  THE OUTER SHROUD OF THE MUFFLER HAD BECOME COMPLETELY DETACHED FROM THE END PIPES AND THE INTERNAL PIPE.  THE MUFFLER HAD BEEN REPAIRED 61 HOURS PREVIOUSLY.  IT WOULD APPEAR THAT THE CRACK INITIATED FROM THE REPAIR WELD.
